Laman utama Abstract and Applied Analysis Chaos and shadowing around a homoclinic tube

Chaos and shadowing around a homoclinic tube

Sukakah Anda buku ini?
Bagaimana kualitas file yang diunduh?
Unduh buku untuk menilai kualitasnya
Bagaimana kualitas file yang diunduh?
Jilid:
2003
Tahun:
2003
Majalah:
Abstract and Applied Analysis
DOI:
10.1155/S1085337503304038
File:
PDF, 1.82 MB
Conversion to is in progress
Conversion to is failed
0 comments
 

Untuk memposting ulasan, silakan asuk atau mendaftar
Anda dapat meninggalkan komentar Anda tentang buku dan berbagi pengalaman Anda. Pembaca lain tertarik untuk mengetahui pendapat Anda tentang buku yang telah Anda baca. Terlepas Anda suka atau tidak buku itu, jika Anda menceritakan secara jujur dan mendetil, orang dapat menemukan buku baru buat diri mereka, buku yang sesuai dengan minatnya.
1

Calendar

Tahun:
1986
File:
PDF, 1.31 MB
2

On the inverse image of Baire spaces

Tahun:
1997
File:
PDF, 2.48 MB
CHAOS AND SHADOWING AROUND
A HOMOCLINIC TUBE
YANGUANG (CHARLES) LI
Received 7 February 2003

Let F be a C 3 diffeomorphism on a Banach space B. F has a homoclinic tube
asymptotic to an invariant manifold. Around the homoclinic tube, Bernoulli
shift dynamics of submanifolds is established through a shadowing lemma. This
work removes an uncheckable condition of Silnikov (1968). Also, the result of
Silnikov does not imply Bernoulli shift dynamics of a single map, but rather only
provides a labeling of all invariant tubes around the homoclinic tube. The work
of Silnikov was done in Rn and the current work is done in a Banach space.
1. Introduction
In [4], Silnikov introduced the concept of a homoclinic tube which can be obtained through a transversal intersection of the center-unstable and center-stable
manifolds of a normally hyperbolic invariant manifold under a map in Rn . Intuitively speaking, a homoclinic tube can be regarded as a homoclinic orbit on
which points are replaced by submanifolds. Under a certain assumption [4, equation (11), page 625] which is uncheckable, all the invariant tubes in the neighborhood of the homoclinic tube can be labeled symbolically. Such a symbolic
labeling does not imply Bernoulli shift of a single map. The result was proved
through a contraction map argument on a sequence of metric spaces. In the
current paper, we adopt a different approach developed in [1]. We will establish Bernoulli shift dynamics of submanifolds through a shadowing lemma. The
uncheckable assumption of Silnikov is removed. We will work in a Banach space,
while Silnikov worked in Rn .
Especially for high-dimensional systems, homoclinic tubes are more dominant structures than homoclinic orbits. In fact, the invariant manifold that the
homoclinic tube is asymptotic to, can contain smaller scale chaotic dynamics
as discussed in [2, 3]. Although structures in a neighborhood of a homoclinic
Copyright © 2003 Hindawi Publishing Corporation
Abstract and Applied Analysis 2003:16 (2003) 923–931
2000 Mathematics Subje; ct Classification: 35Bxx
URL: http://dx.doi.org/10.1155/S1085337503304038

924

Chaos and shadowing around a homoclinic tube

orbit have been extensively and intensively investigated, structures around a homoclinic tube have not been well studied [2, 3, 4]. We believe that homoclinic
tubes will play an important role in the theory of chaos in Hamiltonian partial
differential equations.
The paper is organized as follows: Section 2 contains the setup and definitions, Section 3 deals with Fenichel fiber coordinates and a λ-lemma, and Section
4 deals with shadowing lemma and chaos.
2. The setup and definitions
The setup is as follows.
(A1) Let B be a Banach space on which a C 3 diffeomorphism F is defined.
There is a normally (transversally) hyperbolic invariant C 3 submanifold S. Let
W cu and W cs be the C 3 center-unstable and center-stable manifolds of S. There
exist a C 2 invariant family of C 3 unstable Fenichel fibers {Ᏺu (q) : q ∈ S} and a
C 2 invariant family of C 3 stable Fenichel fibers {Ᏺs (q) : q ∈ S} inside W cu and
W cs , respectively, such that
W cu =



Ᏺu (q),

W cs =

q ∈S



Ᏺs (q).

(2.1)

q ∈S

There are positive constants κ and C such that
 −n  − 



F
q − F −n (q) ≤ Ce−κn q− − q, ∀n ∈ Z+ , ∀q ∈ S ∀q− ∈ Ᏺu (q),
 n +



F q − F n (q) ≤ Ce−κn q+ − q, ∀n ∈ Z+ , ∀q ∈ S ∀q+ ∈ Ᏺs (q),
 n 


 
F q1 − F n q2  ≤ Ceκ1 |n| q1 − q2 , ∀n ∈ Z ∀q1 , q2 ∈ S,

(2.2)
where κ1  κ; for example, κ1 < κ/300. W cu and W cs intersect along an isolated
transversal homoclinic tube ξ asymptotic to S,




ξ = · · · S−1 S0 S1 · · · ,

(2.3)

where S j = F j S0 , for all j ∈ Z, and S0 is C 3 . For all j ∈ Z and for all q j ∈ S j , q j is
on a unique stable fiber Ᏺs (q+ ), q+ ∈ S and a unique unstable fiber Ᏺu (q− ), q− ∈
S. We denote such correspondences by ϕ+j and ϕ−j , respectively, where ϕ±j (S) =
S j . ϕ±j are C 2 diffeomorphisms. Let
 ±

ϕ − id 
j

C1





= sup max ϕ±j (q) − q, Dϕ±j (q) − id  ,

(2.4)

q ∈S

where id is the identity map and Dϕ±j denotes the differential of ϕ±j . As j → +∞,
 +

ϕ − id 
j

C1

−→ 0.

(2.5)

Yanguang (Charles) Li

925

As j → −∞,
 −

ϕ − id 
j

C1

−→ 0.

(2.6)

Let
θ=

inf



u,v,w,q j ∈S j , j ∈Z









min u − v, v − w, w − u | u ∈ Tq j Ᏺu q− ,






(2.7)

v ∈ Tq j Ᏺs q+ , w ∈ Tq j S j , u = v = w = 1 ,
where Tq j indicates the tangent space at q j . In this paper, transversality always
implies that such angle θ is positive.
(A2) Let Ω be a neighborhood of S. Then there exists a J > 0 such that S j ⊂ Ω
for all | j | ≥ J. Let
d=



inf

q∈S j ∪S,| j |≥J



distance{q,∂Ω} ,

(2.8)

then d > 0. Let Ω j be a neighborhood of S j , for all | j | < J,




d j = inf distance q,∂Ω j



q ∈S j

,

(2.9)

then d j > 0. The collection Bξ = {Ω,Ω j | j | < J } is called a tubular neighborhood
of ξ ∪ S. For any 0 < n < ∞, there exists such a tubular neighborhood Bξ of ξ ∪ S
such that for any q1 ∈ Bξ there is a q ∈ ξ ∪ S, q1 and q belong to the same Ω or
Ω j | j | < J,
  ±n  

D F
q1 − D F ±n (q) < 1

( = 1,2).

(2.10)

Moreover,


max sup D2 F ±n (q) < ∞.
+,− q∈ξ ∪S

(2.11)

Let




Λ = max sup D F ±n (q) < ∞ ( = 1,2).
+,− q∈Bξ

(2.12)

If ξ ∪ S is compact, then assumption (A2) holds [1]. Next we will introduce a
pseudoinvariant tube. An invariant tube is a sequence of submanifolds {B j } j ∈Z
such that




F B j = B j+1 ,





F −1 B j = B j −1 ,

∀ j ∈ Z.

(2.13)

926

Chaos and shadowing around a homoclinic tube

Definition 2.1. Segment-0 is defined as the finite sequence of (2N + 1) S’s
η0 = (S · · · S),

(2.14)

and segment-1 is defined as the finite sequence




η1 = S−N S−N+1 · · · S0 · · · SN −1 SN ,

(2.15)

where N is a large positive integer.
Definition 2.2. Let Σ be a set that consists of elements of the doubly infinite
sequence form




a = · · · a−2 a−1 a0 ,a1 a2 · · · ,

(2.16)

where ak ∈ {0,1}, k ∈ Z. We introduce a topology in Σ by taking as a neighborhood basis of


a∗ = · · · a∗−2 a∗−1 a∗0 ,a∗1 a∗2 · · ·



(2.17)

the set




Ꮽ j = a ∈ Σ | ak = a∗k |k| < j



(2.18)

for j = 1,2,.... This makes Σ a topological space. The Bernoulli shift automorphism χ is defined on Σ by
χ : Σ −→ Σ,

∀a ∈ Σ,

χ(a) = b,

where bk = ak+1 .

(2.19)

The Bernoulli shift automorphism χ exhibits sensitive dependence on initial
conditions, which is a hallmark of chaos.
For any δ > 0, there exists N > 0 such that
 +

ϕ − id 
j

C1

< δ,

 −

ϕ − id  1 < δ,
−j
C

∀ j ≥ N,

(2.20)

by assumption (A1).
Definition 2.3. To each ak ∈ {0,1}, we associate the segment-ak , ηak . Then each
doubly infinite sequence


a = · · · a−2 a−1 a0 ,a1 a2 · · ·



(2.21)

is associated with a δ-pseudoinvariant tube




ηa = · · · ηa−2 ηa−1 ηa0 ,ηa1 ηa2 · · · .

(2.22)

Yanguang (Charles) Li

927

3. Fenichel fiber coordinates and a λ-lemma
3.1. Fenichel fiber coordinates. We will introduce Fenichel fiber coordinates in
a neighborhood of S. For any θ ∈ S, let
Eu (θ) = Tθ Ᏺu (θ),

Es (θ) = Tθ Ᏺs (θ),

Ec (θ) = Tθ S,

(3.1)

where Tθ indicates the tangent space at θ. Eu and Es provide a coordinate system
for a neighborhood of S, that is, any point in this neighborhood has a unique
coordinate




 

ṽs , θ̃, ṽu ,

 

ṽs ∈ Es θ̃ , ṽu ∈ Eu θ̃ , θ̃ ∈ S.

(3.2)

Fenichel fibers provide another coordinate system for the neighborhood of S.
For any θ ∈ S, the Fenichel fibers Ᏺs (θ) and Ᏺu (θ) have the expressions
ṽs = vs ,

ṽu = vu ,






θ̃ = θ + Θs vs ,θ ,


u



s



s

ṽ = Vs v ,θ ,



θ̃ = θ + Θu vu ,θ ,
u

(3.3)



ṽ = Vu v ,θ ,

where vs and vu are the parameters parametrizing Ᏺs (θ) and Ᏺu (θ),
Θz (0,θ) =

∂
∂
Θ(0,θ) = Vz (0,θ) = z Vz (0,θ) = 0,
∂vz
∂v

z = u,s,

(3.4)

and Θz (vz ,θ) and Vz (vz ,θ) (z = u,s) are C 3 in vz and C 2 in θ. The coordinate
transformation from (vs ,θ,vu ) to (ṽs , θ̃, ṽu )








ṽs = vs + Vu vu ,θ ,





θ̃ = θ + Θu vu ,θ + Θs vs ,θ ,
u



u

s

ṽ = v + Vs v ,θ

(3.5)



is a C 2 diffeomorphism. In terms of the Fenichel coordinate (vs ,θ,vu ), the
Fenichel fibers coincide with their tangent spaces. From now on, we always work
with the Fenichel coordinate (vs ,θ,vu ).
3.2. λ-lemma. For all j ∈ Z and for all q j ∈ S j , q j is on a unique stable fiber
Ᏺs (q+ ), q+ ∈ S and a unique unstable fiber Ᏺu (q− ), q− ∈ S. Let
 





E u q j = Tq j Ᏺ u q − ,

 

E c q j = Tq j S j ,

 





E s q j = Tq j Ᏺ s q + .

By assumption (A1), Eu (q j ), Ec (q j ), and Es (q j ) are C 2 in q j ∈ S j .

(3.6)

928

Chaos and shadowing around a homoclinic tube

Lemma 3.1 (λ-lemma). For any  > 0, there exists a J > 0 such that
(1) when j ≥ J, Eu (q j ) ⊕ Ec (q j ) is -close to Eu (q+ ) ⊕ Ec (q+ );
(2) when j ≤ −J, Es (q j ) ⊕ Ec (q j ) is -close to Es (q− ) ⊕ Ec (q− ).
Proof. When j (> 0) is large enough, q j is in a neighborhood of S where Ᏺs (q+ ) =
Es (q+ ). Let v1 ∈ Eu (q j ) ⊕ Ec (q j ), v1  = 1. One can represent v1 in the frame
(Es (q+ ),Eu (q+ ) ⊕ Ec (q+ )),




v1 = v1s ,v1uc .

(3.7)

Let λ1 = v1s / v1uc . By assumption (A1), transversality implies that λ1 has an

absolute upper bound. The rest of the argument is the same as that in [1].
3.3. A rectification. Next we conduct a rectification in a neighborhood of S,
which is necessary for graph transform argument later on. When j (> 0) is large
enough, q j is in a neighborhood of S where Ᏺs (q+ ) = Es (q+ ). Thus Es (q j ) =
Es (q+ ). For any ṽu ∈ Eu (q+ ), ṽu  = 1, ṽu has the representation in the frame
(Es (q j ),Eu (q j ) ⊕ Ec (q j )),
ṽu = vs + vuc .

(3.8)

All such vuc ’s span the projection Ẽu (q j ) of Eu (q+ ) onto Eu (q j ) ⊕ Ec (q j ), where
Eu (q j ) ⊕ Ec (q j ) is C 2 in q j . Shifting Eu (q+ ), Ec (q+ ), and Es (q+ ) to q j , they are
also C 2 in q j . Representing Eu (q j ) ⊕ Ec (q j ) in the frame (Eu (q+ ),Ec (q+ ),Es (q+ )),
Ẽu (q j ) can be obtained from Eu (q j ) ⊕ Ec (q j ) by restricting θ = 0, where θ coordinatizes Ec (q+ ). Thus Ẽu (q j ) is also C 2 in q j . The rectification amounts to replacing Eu (q j ) by Ẽu (q j ). We will use the same notation Eu (q j ). Similarly, when
j (> 0) is large enough, one can rectify Es (q− j ) inside Es (q− j ) ⊕ Ec (q− j ).
4. Shadowing lemma and chaos
Let ηa be a δ-pseudoinvariant tube defined in Definition 2.3,




ηa = · · · S̃−1 S̃0 S̃1 · · · ,

(4.1)

where S̃ j = Sk or S; j,k ∈ Z. Denote by E the transversal bundle
E=





q,Eu (q),Es (q) | q ∈ ηa



(4.2)

which serves as a coordinate system around ηa with the coordinate denoted by




q,xu ,xs ,

q ∈ ηa , xu ∈ Eu (q), xs ∈ Es (q).

(4.3)

Yanguang (Charles) Li

929

In this coordinate system, the map F n has the representation




 











F n q,xu ,xs = f q,xu ,xs ,g u q,xu ,xs ,g s q,xu ,xs ,

(4.4)

where n is a large positive integer. If q ∈ S̃ j , then f (q,xu ,xs ) ∈ S̃ j+n .
Lemma 4.1. For all µ > 0, fix an n large enough and fix an  small enough if δ is
sufficiently small, then


k

1
2
 k u 1
Λ1 Π2 <
2
Λ1 Πs3 <

(0 ≤ k ≤ 2),

Πs < µ ( = 1,2),

(0 ≤ k ≤ 2),

Πu < µ ( = 1,3),

(4.5)

where xu  ≤ , xs  ≤ , D1 = Dq , D2 = Dxu , D3 = Dxs , and



Πs = sup D g s q,xu ,xs  ( = 1,2,3),
q,xu ,xs




Πu = sup D g u q,xu ,xs 

( = 1,2,3),

q,xu ,xs



−1 


.
Πu2 = sup  D2 g u q,xu ,xs

(4.6)

q,xu ,xs

Proof. The proof of this lemma follows from assumptions (A1) and (A2) and
the fact that along segment-0 and segment-1, the center-unstable and centerstable bundles Eu (q) ⊕ Ec (q) and Es (q) ⊕ Ec (q) are invariant under the linearized

flow [1].
Let Γ be the space of sections of E,








Γ = σ | σ(q) = q,xu (q),xs (q) , q ∈ ηa , xu (q) ≤ , xs (q) ≤  .

(4.7)

We define the C 0 norm of σ ∈ Γ as
σ C0 = max









sup

 s 
 
x q1 − xs q2 


q1 − q2 

sup xu (q), sup xs (q) .

q∈ηa

q∈ηa

(4.8)

Then we define a Lipschitz seminorm on Γ as
Lip{σ } = max

sup

q1 −q2 ≤∆

 u 
 
x q 1 − x u q 2 


,
q1 − q2 

q1 −q2 ≤∆

(4.9)

930

Chaos and shadowing around a homoclinic tube

for some small fixed ∆ > 0. Let Γ,γ be a subset of Γ ,




Γ,γ = σ ∈ Γ | Lip{σ } ≤ γ .

(4.10)

For any σ ∈ Γ,γ ,




σ(q) = q,xu (q),xs (q) ,

q ∈ ηa ,

(4.11)

we define the graph transform G as follows:




(Gσ)(q) = q,x1u (q),x1s (q) ,

(4.12)

where











s


u


−


s


−

f q− ,xu q− ,xs q−
g q− ,x q ,x q








= q,
= x1s (q),

f q,x1u (q),xs (q) = q+ ,


(4.13)



g u q,x1u (q),xs (q) = xu q+ ,
for some q− and q+ .
Theorem 4.2. The graph transform G is a contraction map on Γ,γ . The graph of
the fixed point σ ∗ of G is an invariant tube under F.
Proof. The proof of this theorem is similar to that given in detail in [1].



∗

Graph{σ } is the invariant tube that -shadows the δ-pseudoinvariant tube
ηa . Let S∗ be the element of Graph{σ ∗ } that shadows the midelement of ηa ,
which is either S0 or S. Such S∗ ’s for all ηa form a set Ξ of submanifolds. It is
obvious that the following theorem holds.
Theorem 4.3 (chaos theorem). The set Ξ of submanifolds is invariant under the
map F 2N+1 . The action of F 2N+1 on Ξ is topologically conjugate to the action of
the Bernoulli shift automorphism χ on Σ. That is, there exists a homeomorphism
φ : Σ → Ξ such that the following diagram commutes:
Σ

φ

χ

Ξ
F 2N+1

Σ

φ

Ξ.

(4.14)

Yanguang (Charles) Li

931

References
[1]
[2]
[3]
[4]

Y. Li, Chaos and shadowing lemma for autonomous systems of infinite dimensions, submitted to Ann. Inst. H. Poincaré Anal. Non Linéaire.
, Homoclinic tubes in nonlinear Schrödinger equation under Hamiltonian perturbations, Progr. Theoret. Phys. 101 (1999), no. 3, 559–577.
, Homoclinic tubes in discrete nonlinear Schrödinger equation under Hamiltonian perturbations, Nonlinear Dynam. 31 (2003), no. 4, 393–434.
L. P. Silnikov, Structure of the neighborhood of a homoclinic tube of an invariant torus,
Soviet Math. Dokl. 9 (1968), no. 3, 624–628.

Yanguang (Charles) Li: Department of Mathematics, University of Missouri, Columbia,
MO 65211, USA
E-mail address: cli@math.missouri.edu

Advances in

Operations Research
Hindawi Publishing Corporation
http://www.hindawi.com

Volume 2014

Advances in

Decision Sciences
Hindawi Publishing Corporation
http://www.hindawi.com

Volume 2014

Journal of

Applied Mathematics

Algebra

Hindawi Publishing Corporation
http://www.hindawi.com

Hindawi Publishing Corporation
http://www.hindawi.com

Volume 2014

Journal of

Probability and Statistics
Volume 2014

The Scientific
World Journal
Hindawi Publishing Corporation
http://www.hindawi.com

Hindawi Publishing Corporation
http://www.hindawi.com

Volume 2014

International Journal of

Differential Equations
Hindawi Publishing Corporation
http://www.hindawi.com

Volume 2014

Volume 2014

Submit your manuscripts at
http://www.hindawi.com
International Journal of

Advances in

Combinatorics
Hindawi Publishing Corporation
http://www.hindawi.com

Mathematical Physics
Hindawi Publishing Corporation
http://www.hindawi.com

Volume 2014

Journal of

Complex Analysis
Hindawi Publishing Corporation
http://www.hindawi.com

Volume 2014

International
Journal of
Mathematics and
Mathematical
Sciences

Mathematical Problems
in Engineering

Journal of

Mathematics
Hindawi Publishing Corporation
http://www.hindawi.com

Volume 2014

Hindawi Publishing Corporation
http://www.hindawi.com

Volume 2014

Volume 2014

Hindawi Publishing Corporation
http://www.hindawi.com

Volume 2014

Discrete Mathematics

Journal of

Volume 2014

Hindawi Publishing Corporation
http://www.hindawi.com

Discrete Dynamics in
Nature and Society

Journal of

Function Spaces
Hindawi Publishing Corporation
http://www.hindawi.com

Abstract and
Applied Analysis

Volume 2014

Hindawi Publishing Corporation
http://www.hindawi.com

Volume 2014

Hindawi Publishing Corporation
http://www.hindawi.com

Volume 2014

International Journal of

Journal of

Stochastic Analysis

Optimization

Hindawi Publishing Corporation
http://www.hindawi.com

Hindawi Publishing Corporation
http://www.hindawi.com

Volume 2014

Volume 2014